Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for severe anxiety and depression

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Tue, 27 Oct 2015 in Mental Health
Question: Hi, I have been suffering with mental illness all my life. I am getting worse. Social anxiety keeps me in my house most of the time. It really got bad for me right after I turned 30. I am 42 now and I am really bad now. I had a baby at 38 and I can hardly function at all. I do take care of him though. He is my life. I lost my mom almost 3 years ago then my sister 5 months later. Now my anxiety is worse then ever. I stopped talking to almost everyone. I cry everyday. I am really scared. I have been reading up on mental illness and I came across borderline personality disorder I have always knew about this disorder but an online test diagnosed me with it now I am so upset because I hear people with this disorder are not good people. I have been diagnosed with several disorders but never that one and never bipolar is it possible to have borderline personality and not be a bad person who don't care about anyone but themselves. I do care, about everyone I go out of my way to help and make others happy. Is it possible I could have this disorder? Also, I barely have energy to leave my room and my social anxiety is extremely debilitating I am not sure how I can get help now? Please help! Cammi
doctor
Answered by Dr. Shubham Mehta 7 hours later
Brief Answer:
probably depression and not borderline personality.

Detailed Answer:
Hello
Welcome to HCM.
I can understand your concerns.

You have been dealing with social anxiety since long. Now you have stopped talking to everyone, cry frequently, scared and sad.

I think you have developed depression secondary to your social anxiety.

It is most probably not borderline personality disorder (BPD). BPD has certain distinctive clinical features like frequent mood swings, anger outbursts, transient paranoid ideas, multiple relationships, disturbed self identity, suicidal attempts, attention seeking behaviours.

Those online tests are not reliable. The best way to confirm the diagnosis is to get assessed by a psychiatrist.

You have taken zoloft, abilify, wellbutrin and adderall in past which stopped working for you.
As your anxiety is now debilitating, I would suggest you to try benzos like clonazepam or alprazolam (prescription drug) with doses slightly on higher side.
Other than this, drugs like inderal, lyrica or neurontin can also help.
Relaxation exercises like deep breathing and meditation will also help.

Kindly consult a psychiatrist for further management.

Hope this helps.
Feel free to ask further.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Clonazepam

doctor1 MD

I have an employee that has recetly been put on Clonazepam 1mg BID. He works in heavy manufacturing and was exhibiting impaired like Symptoms. Is this a normal response to this medication? He states that he levels out after an hour or so but as the Occ health Nurse I sent him home to call his doctor. Please let me know if this is a regular side effect. I do not believe that he is safe to work while on this medication if his symptoms stay the same. Thanks An Occ health nurse

doctor1 MD

I m 44 and my resting heart rate is 123. Earlier today I experienced heart pounding and my resting rate was at 192. There are comorbidity factors. I m Allergic asthmatic, Diabetic, anxiety issues, I have a chronic high wbc, anemia, I have a small adrenal adenoma on my right adrenal gland, I have a polycycstic enlarged liver, Irritable bowel, enlarged spleen, acid reflux,high triglycerides and decrease in kidney function around at about 55 percent functionality. For the past couple of months my heart rate doesn t go below 120 bpm. Should I be concerned? Meds I am on hctz, lisinopril, metformin, pro-air inhaler, singulair, zyrtech D, glimepiride and clonazepam. there are a couple of meds I m not taking because I can t afford them Crestor, Advair, and Protonix. I take a multivitamin, Fish oil, Glucosomine/chondroiton, msm, and flax seed oil.

doctor1 MD

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was prescribed to clonazepam 1 mg twice a day since jan 17 2014. I take my meds as prescribed and let my family member hold my meds and they give them to me as needed so I don t take more then I should because I am an addict who truly wants help and know how easy it is to get addicted to clonazepam. my suboxen doc found out I am taking both and is threatening to take me off the suboxone because she said it will kill me to take both and I have been taking both daily since I was prescribed them and I am doing great. the clonazepam helps me with my seizures, severe anxiety, severe depression, ptsd, and bi-poloar. what do I need to do to get both my doctors on the same page and agree that is working for me and not cause any relapse or side affects?

doctor1 MD

I have been prescribed Buspar-for panic attacks. I began taking it Saturday at 5mg in morning and 5mg at night. I have noticed my mood to be more depressed, irritable, and easily agitated, along with a strange feeling, described as a brain zap (I experienced these when I used to take Paxil and would miss a dose). I was also given qty. of 5 1mg clonazepam to take half twice daily for the severe attacks, which I have taken in the past without problem. I have been on Buproprion SR 150 mg twice daily, for about 8 months. It is now Tuesday. Should I discontinue the Buspar?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?